Dismiss Notice
Join Physics Forums Today!
The friendliest, high quality science and math community on the planet! Everyone who loves science is here!

Vitamin B

  1. Apr 19, 2004 #1
    Why is my pee becoming more yellowish after taking vitamin B

    Any explain?
     
  2. jcsd
  3. Apr 19, 2004 #2

    Monique

    User Avatar
    Staff Emeritus
    Science Advisor
    Gold Member

    Vitamin B-2 is the yellow colored B vitamin and is the one responsible for making your urine yellow. If you are taking B-2 vitamin it will become more yellow, this is harmless and indicates that the body is excreting excess vitamin B2. An increase in liquid intake will bring the urine back to near normal colour. If on the other hand your urine is not yellow you may not be getting enough B-2.
     
  4. Apr 19, 2004 #3

    Moonbear

    User Avatar
    Staff Emeritus
    Science Advisor
    Gold Member

    It seems a great proof that if you take too much of a water soluble vitamin, you're just pouring your money down the drain, literally...LOL! I hadn't bought any sort of vitamins for a long time until about a month or so ago when I was feeling a bit of lack of energy and thought I'd check out the B-complex options. I found myself incredibly frustrated reading the labels of the vitamins as they all had contents of things like 3000% or 6000% of the RDA of various vitamins! What a waste! All I wanted was something with perhaps 50% or 75%. I know I get some in my diet and just wanted to bump it up a little to make sure I was getting enough of the ones I thought were a little lacking in my diet. It's an even scarier thought with lipid soluble vitamins that you really can overdose on.
     
  5. Apr 20, 2004 #4
    Yeah, I pretty much agree with you.

    I also took these vitamins for same reason as yours; however, I kinda feel more tired after taking these vitamin Bs. I don't know whether that's because body's kinda adjusting to excessive vitamin or it is kinda side effect of these vitamins.

    I read about these vitamins and they all said that it is very rare to have side effect from vitamin B.

    Well, i don't know.

    By the way, thanks for your kind replies.
     
  6. Apr 20, 2004 #5

    Monique

    User Avatar
    Staff Emeritus
    Science Advisor
    Gold Member

    Vitamin A is one to especially look out for, it is fat-soluble (so the body can't get rid of it easily), and it easy to take more than is good for you.
     
  7. Apr 21, 2004 #6
    Optimum daily doses of nutrients

    Is it? Michael Clive Price comes to a different conclusion. Check out his table of Extrapolated Optimal Daily Doses:

    B1 (thiamine) 3 – 8 g
    B2 (riboflavin) 10 g [his table says "10 mg", but I assume that is a typo]
    B3 (niacin) 5 g
    B5 (pantothenate) 120 mg
    B6 (pyridoxine) 720 mg
    B7 (biotin) 3 - 9 mg
    B9 (folate) 926 ug
    Vitamin C 2.5 g


    (For perspective, 8 grams per day of thiamine would be 533,333% of the USRDA of 1.5 mg.)




    You might achieve that by consuming fractional doses. In the case of LEF's Mix, wherein each official daily dose is 14 capsules, a fractional daily dose of 1 capsule would provide you with only 595, 210, 67, and 357 percents, respectively, of vitamins B1, B2, B3, and B6. If you want less than that, you could purchase the powdered form (flavored with stevia to counteract the bitter taste) of the same formulation and take as small a dose as you like.
     
  8. Apr 21, 2004 #7

    Moonbear

    User Avatar
    Staff Emeritus
    Science Advisor
    Gold Member

    If you read that table carefully, you'd note the method of calculating optimal doses is also flawed. For B3, the "optimal dose" of 5 g falls within the toxic range indicated of 3-6 g. The dosages recommended for B1 are not based on any evidence of benefits in normal subjects, but rather cite references suggesting that high doses may have "some" effect in Alzheimer's patients. Those studies are clearly suggesting these are pharmacological effects, not physiological (in other words, when you give anything well beyond the normal range, it can have some different effects than it normally has in healthy subjects). But at least that site was kind enough to supply their references so you can check out their misinterpretations of the literature.

    I haven't seen any vitamins locally that have such low percentages in each capsule, or else I would have done that. I don't know how uniform the ingredients are distributed in each pill, so can't be sure that taking a half or quarter of a tablet would really be half or quarter the dose of all the included vitamins.

    Afraid I have to cut this short as I'm looking at the time and have to be somewhere else very soon.
     
  9. Apr 21, 2004 #8
    General multivitamin/mineral tablets generally have less of each nutrient than tablets made for specific nutrients or nutrient groups.
     
  10. Apr 21, 2004 #9

    loseyourname

    User Avatar
    Staff Emeritus
    Gold Member

    The reason you take 5000-6000% of a given RDA, and a potentially toxic dose, is that so much of it is simply removed from the body without ever being absorbed. What you actually incorporate into your cells and use is then somewhat close to the RDA.
     
Know someone interested in this topic? Share this thread via Reddit, Google+, Twitter, or Facebook

Have something to add?



Similar Discussions: Vitamin B
  1. Vitamins B, C, E (Replies: 2)

  2. Vitamin B12 (Replies: 5)

  3. Vitamin C (Replies: 8)

  4. Vitamin b and dreaming (Replies: 1)

Loading...